Alert archive / Alabama / Small Craft Advisories in 2024
Small Craft Advisory 2, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Jan 2, 2024, 3:19 AM CST. It took effect at Jan 3, 2024, 6:00 AM CST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2024, 3:19 AM CST (09:19 UTC)
- In effect from
- Jan 3, 2024, 6:00 AM CST
- Expired
- Jan 4, 2024, 9:00 AM CST
- In force
- 27 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
537 WHUS74 KMOB 020919 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 319 AM CST Tue Jan 2 2024 GMZ650-655-670-675-021800- /O.EXT.KMOB.SC.Y.0001.000000T0000Z-240102T1500Z/ /O.NEW.KMOB.SC.Y.0002.240103T1200Z-240104T1500Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 319 AM CST Tue Jan 2 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 9 AM CST THURSDAY... * WHAT...For the first Small Craft Advisory, northeast winds around 20 kt with gusts up to 25 kt and seas 2 to 4 ft. For the second Small Craft Advisory, northeast winds 20 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...For the first Small Craft Advisory, until 9 AM CST this morning. For the second Small Craft Advisory, from 6 AM Wednesday to 9 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
10 follow-up statements
327 WHUS74 KMOB 021510 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 910 AM CST Tue Jan 2 2024 GMZ650-655-670-675-022315- /O.EXP.KMOB.SC.Y.0001.000000T0000Z-240102T1500Z/ /O.CON.KMOB.SC.Y.0002.240103T1200Z-240104T1500Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 910 AM CST Tue Jan 2 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 9 AM CST THURSDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...From 6 AM Wednesday to 9 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
067 WHUS74 KMOB 021513 CCA MWWMOB URGENT - MARINE WEATHER MESSAGE...CORRECTED National Weather Service Mobile AL 913 AM CST Tue Jan 2 2024 GMZ650-655-670-675-022315- /O.EXP.KMOB.SC.Y.0001.000000T0000Z-240102T1500Z/ /O.COR.KMOB.SC.Y.0002.240103T1200Z-240104T1500Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 913 AM CST Tue Jan 2 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 9 AM CST THURSDAY... ...SMALL CRAFT ADVISORY OVERNIGHT HAS EXPIRED... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...From 6 AM Wednesday to 9 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
384 WHUS74 KMOB 022123 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 323 PM CST Tue Jan 2 2024 GMZ650-655-030530- /O.EXT.KMOB.SC.Y.0002.240103T1200Z-240104T0700Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 323 PM CST Tue Jan 2 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM WEDNESDAY TO 1 AM CST THURSDAY... * WHAT...Northeast winds around 20 kt with gusts up to 25 kt and seas 2 to 4 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...From 6 AM Wednesday to 1 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ670-675-030530- /O.CON.KMOB.SC.Y.0002.240103T1200Z-240104T1500Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 323 PM CST Tue Jan 2 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 9 AM CST THURSDAY... * WHAT...Northeast winds around 20 kt with gusts up to 25 kt and seas 2 to 5 ft expected. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...From 6 AM Wednesday to 9 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
736 WHUS74 KMOB 030405 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1005 PM CST Tue Jan 2 2024 GMZ650-655-031300- /O.CON.KMOB.SC.Y.0002.240103T1200Z-240104T0700Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 1005 PM CST Tue Jan 2 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 1 AM CST THURSDAY... * WHAT...Northeast winds near 20 kt with gusts up to 25 kt and seas 2 to 4 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...From 6 AM Wednesday to 1 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ670-675-031300- /O.CON.KMOB.SC.Y.0002.240103T1200Z-240104T1500Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1005 PM CST Tue Jan 2 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 9 AM CST THURSDAY... * WHAT...Northeast winds near 20 kt with gusts up to 25 kt and seas 2 to 5 ft expected. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...From 6 AM Wednesday to 9 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
433 WHUS74 KMOB 030921 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 321 AM CST Wed Jan 3 2024 GMZ650-655-031730- /O.CON.KMOB.SC.Y.0002.240103T1200Z-240104T0700Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 321 AM CST Wed Jan 3 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST THURSDAY... * WHAT...Northeast winds around 20 kt with gusts up to 25 kt and seas 3 to 6 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...Until 1 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ670-675-031730- /O.CON.KMOB.SC.Y.0002.240103T1200Z-240104T1500Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 321 AM CST Wed Jan 3 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 9 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
400 WHUS74 KMOB 031518 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 918 AM CST Wed Jan 3 2024 GMZ650-655-032330- /O.CON.KMOB.SC.Y.0002.000000T0000Z-240104T0700Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 918 AM CST Wed Jan 3 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST THURSDAY... * WHAT...Northeast winds around 20 kt with gusts up to 25 kt and seas 3 to 6 ft. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...Until 1 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ670-675-032330- /O.CON.KMOB.SC.Y.0002.000000T0000Z-240104T1500Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 918 AM CST Wed Jan 3 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 9 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
003 WHUS74 KMOB 031727 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 1127 AM CST Wed Jan 3 2024 GMZ650-655-040100- /O.CON.KMOB.SC.Y.0002.000000T0000Z-240104T0700Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 1127 AM CST Wed Jan 3 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST THURSDAY... * WHAT...Northeast winds around 20 kt with gusts up to 25 kt and seas 3 to 6 ft. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...Until 1 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ670-675-040100- /O.CON.KMOB.SC.Y.0002.000000T0000Z-240104T1500Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1127 AM CST Wed Jan 3 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. A few gusts to gale force will be possible through this afternoon. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 9 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
871 WHUS74 KMOB 032153 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 353 PM CST Wed Jan 3 2024 GMZ650-655-040600- /O.CON.KMOB.SC.Y.0002.000000T0000Z-240104T0700Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 353 PM CST Wed Jan 3 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST THURSDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 2 to 5 ft. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...Until 1 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ670-675-040600- /O.CON.KMOB.SC.Y.0002.000000T0000Z-240104T1500Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 353 PM CST Wed Jan 3 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 9 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
653 WHUS74 KMOB 040516 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1116 PM CST Wed Jan 3 2024 GMZ650-655-040700- /O.CON.KMOB.SC.Y.0002.000000T0000Z-240104T0700Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 1116 PM CST Wed Jan 3 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST THURSDAY... * WHAT...North winds 15 to 20 kt with frequent gusts to 25 knots and seas 3 to 5 ft. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...Until 1 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ670-675-041500- /O.CON.KMOB.SC.Y.0002.000000T0000Z-240104T1500Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1116 PM CST Wed Jan 3 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... * WHAT...North winds 15 to 20 kt with frequent gusts up to 25 kt and seas around 5 ft. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 9 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
277 WHUS74 KMOB 041038 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 438 AM CST Thu Jan 4 2024 GMZ670-675-041845- /O.CON.KMOB.SC.Y.0002.000000T0000Z-240104T1500Z/ /O.NEW.KMOB.SC.Y.0003.240105T1500Z-240105T2000Z/ /O.NEW.KMOB.GL.A.0001.240105T2000Z-240106T1300Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 438 AM CST Thu Jan 4 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 2 PM CST FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... * WHAT...For the Small Craft Advisory this morning, north winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 5 ft. For the Small Craft Advisory on Friday, southeast winds around 20 kt with gusts up to 30 kt and seas 4 to 5 ft expected. For the Gale Watch, south winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 ft possible. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...For the first Small Craft Advisory, until 9 AM CST this morning. For the second Small Craft Advisory, from 9 AM to 2 PM CST Friday. For the Gale Watch, from Friday afternoon through Saturday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ650-655-041845- /O.NEW.KMOB.SC.Y.0003.240105T1500Z-240105T2000Z/ /O.NEW.KMOB.GL.A.0001.240105T2000Z-240106T1300Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 438 AM CST Thu Jan 4 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 2 PM CST FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... * WHAT...For the Small Craft Advisory, southeast winds around 20 kt with gusts up to 30 kt and seas 2 to 5 ft expected. For the Gale Watch, south winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft possible. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...For the Small Craft Advisory, from 9 AM to 2 PM CST Friday. For the Gale Watch, from Friday afternoon through Saturday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ630>636-041845- /O.NEW.KMOB.SC.Y.0003.240105T2000Z-240106T1300Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 438 AM CST Thu Jan 4 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 7 AM CST SATURDAY... * WHAT...South winds 20 to 25 kt with gusts up to 30 kt and seas up to 3 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...From 2 PM Friday to 7 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 1, 11:16 PM CST, 4 hours 3 minutes earlier.
Area forecast discussion, Jan 1, 11:16 PM CST, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1116 PM CST Mon Jan 1 2024
...New AVIATION...
.AVIATION...
(06Z TAFS)
Issued at 1116 PM CST Mon Jan 1 2024
VFR conditions continue over the area through Tuesday evening.
Northerly winds of up to 10 knots diminish overnight, with a
northeasterly flow of 5 to 10 knots following for Tuesday. /29
&&
.PREV DISCUSSION... /issued 531 PM CST Mon Jan 1 2024/
..New AVIATION...
AVIATION...
(00Z TAFS)
Issued at 531 PM CST Mon Jan 1 2024
VFR conditions continue over the area through Tuesday.
Northwesterly winds of 5 to 10 knots diminish tonight with a
northeasterly flow around 5 knots expected for Tuesday. /29
PREV DISCUSSION... /issued 320 PM CST Mon Jan 1 2024/
.New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Tuesday)
Issued at 320 PM CST Mon Jan 1 2024
A pair of shortwave troughs will move over the Southeast today. A
cooler and drier airmass moves south over the region in response,
behind a cold front that moves over the forecast area today.
Another shortwave trough approaching from the Plains will weaken
the low level flow Tuesday along with shifting it to a more
easterly direction by the end of the day.
The cooler airmass moving over the area will bring temperatures
below seasonal norms for the Near Term. Today, temperatures are
expected to range from the upper 50s north of Highway 84 to near 70
along the coast. Mid to upper 50s are expected Tuesday. Tonight,
freezing temperatures return to the forecast area, with mid to upper
20s expected along and north of a Janice, Mississippi to Florala,
Alabama line. South of this line low temperatures are expected to
range from 30-35 degrees, a bit warmer along the coast. /16
SHORT TERM...
(Tuesday night through Thursday night)
Issued at 320 PM CST Mon Jan 1 2024
A bit of an active pattern is in store as we head into the middle
part of the work week as a series of mid level shortwaves traverse
the region through the first part of next week. The first trough
will begin to take shape over the Intermountain West today and will
continue its eastward progression across the Plains over the next 24
to 36 hours. Ahead of this trough, weak ridging sets up over the
local area, with flow aloft becoming southwesterly Tuesday night. At
the surface, winds will veer to the south, as surface cyclogenesis
occurs off the SE TX coast. Moisture will quickly increase across
the local area as the surface low tracks along the Gulf Coast
through Tuesday night and a mid level trough moves into the Lower
Mississippi Valley. Forecast guidance is fairly consistent keeping
the surface low off of our coast as it moves eastward through the
day on Wednesday. Meanwhile, the trough axis will quickly swing
through the area, exiting to our east Wednesday night.
In terms of the impacts with this first system, precipitation will
begin to spread northward and across the area during the predawn
hours on Wednesday. The tricky part to this will be the
temperatures, and how quickly we warm up. Given the deep layer
southerly flow, temperatures will bottom out in the lower 30s to
lower 40s shortly after midnight and then begin to see a slight
warming trend. Meanwhile, latest guidance suggests that the bulk of
the precipitation will make it into the forecast area after sunrise on
Wednesday. That said, there is a low probability (less than 15%) for
areas along and north of the US 84 corridor to see a light wintry mix
at the onset of precipitation; however, confidence on this occurring
has decreased given the aforementioned set up. Rain will continue
through much of the day on Wednesday, with the forcing associated
with the trough and surface low lending a few rumbles of thunder and
moderate to heavy rain at times along the coast. Storm total
rainfall amounts of up to 1.5 inches are possible, with the higher
amounts south of the I-10 corridor.
In addition to the expected rainfall, the trajectory of the surface
low, along with a very strong low level jet, will mean another
period of multiple marine hazards. Latest guidance hints at the
potential for Gale conditions Wednesday night into the day Thursday,
and there is certainly a chance for these winds to increase as
confidence on the track of the low increases. At this point, the
track of the surface low looks to be just south enough to keep a
mainly westerly to off shore flow during this period, which will
keep the surf heights along our area beaches at or below 5 ft.
Regardless, a High Risk of rip currents looks to begin Wednesday
night.
As mentioned above, rain chances will quickly come to an end
Wednesday night as the surface low and mid level shortwave exit to
our east. An amplified mid level ridge will build eastward and move
over the area on Thursday with winds diminishing as the pressure
gradient relaxes. Temperatures will be well below climatological
norms, with lows Wednesday night falling into the upper 20s to lower
30s and highs on Thursday only warming into the lower to mid 50s. /73
LONG TERM...
(Friday through Monday)
Issued at 320 PM CST Mon Jan 1 2024
After a short reprieve, our attention then turns to Friday night
into Saturday, when the second of a series of shortwaves moves
through the region. A cut off low will eject from the Four Corners
region and into the Plains on Thursday night, pushing the ridge to
our east and allowing flow aloft to become southwesterly once again.
At the surface, winds will quickly veer to the east and then south
during the day Friday. With the rising heights and brief WAA,
temperatures during the day Friday will warm into the upper 50s to
lower 60s which are right around seasonal norms. The closed low will
open briefly Friday night as it merges with a northern stream trough
and allows it to progress into the Mississippi Valley by daybreak on
Saturday. Meanwhile, another surface low will develop off the SE TX
coast and move along the Gulf. The system will maintain a positive
tilt for the most part and then take on a more negative tilt as it
swings through the forecast area on Saturday. The good news is that
we'll remain on the cool side of the surface low, limiting the
threat for severe thunderstorms.
Rain will quickly move into the area on Friday evening and continue
to move west to east during the overnight hours. Forecast guidance is
in fairly good agreement with the timing, with rain chances coming
to an end by Saturday afternoon as the trough exits the area. The
onset timing of the clouds and rain associated with this system will
keep temperatures from falling to much, with overnight lows expected
to be in the upper 30s to upper 40s. This system will bring a bit
more rain than the mid week system, with storm total amounts between
1.5 and 2.5 inches across the area. There should be enough time in
between systems to limit any flooding concerns, but an anomalously
high low level jet may allow for rainfall rates to be very high at
times. If any heavy showers move over urban or flood prone areas,
there may be some nuisance flooding to contend with. The trajectory
and strength of the surface low will once again mean a tight
pressure gradient and strong winds developing over our marine zones,
as well as our inland areas. Wind speeds will be refined over the
next few days as confidence increases with the overall set up.
However, at this point, at least Small Craft Advisory criteria
(winds greater than 20 kts) looks to be in place, with inland winds
gusting to 30 mph. These will quickly taper off Saturday night as
the surface low moves well to our northeast.
Unfortunately, we aren't done yet. After dry and calm conditions on
Sunday, we'll focus once again to our west as another system begins
to take shape. This system will quickly move eastward and approach
the Lower Mississippi Valley Monday night into Tuesday morning. I
won't get into too many details given that the impacts with this
system will occur beyond the long term period; however, it is worth
noting that a strong mid level trough will move into the area at the
beginning of next week which could bring our first severe threat in
quite some time. /73
MARINE...
Issued at 320 PM CST Mon Jan 1 2024
Light northerly flow over area waters today will strengthen
to moderate to at times strong tonight in the wake of a cold front
that moved across the area today. Winds will ease along with
shifting to east to southeasterly beginning Tuesday, but an
approaching system will strengthen winds to strong by Wednesday. A
Small Craft Advisory will likely be issued with this coming system.
Gales may need to be entertained, with some guidance advertising 10m
winds approaching 30kts at times. Strong offshore following the
system eases into Thursday night, then becomes a moderate to strong
onshore into the weekend as the next system approaches. /16
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 32 57 39 51 34 54 34 60 / 0 0 50 100 10 0 0 10
Pensacola 36 57 42 54 38 55 39 60 / 0 0 40 100 20 0 0 10
Destin 38 58 45 57 40 56 42 62 / 0 0 20 100 40 0 0 0
Evergreen 27 56 32 48 31 52 29 59 / 0 0 20 90 20 0 0 10
Waynesboro 27 55 33 45 29 54 27 59 / 0 0 30 90 10 0 0 10
Camden 26 53 31 46 28 52 27 57 / 0 0 10 90 20 0 0 10
Crestview 29 57 34 50 34 55 32 59 / 0 0 20 100 30 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory until 4 AM CST Tuesday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 9:25 PM CST | Small Craft Advisory | MOB | 12 hr | |
| Jan 2, 11:04 AM CST | Rip Current Statement | MOB | Baldwin, Mobile | 41 hr |
Nearby
Small Craft Advisories in Alabama, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.